MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR HIGH FREQUENCY CORD, 400 CM

KARL STORZ SE & CO. KG BIPOLAR HIGH FREQUENCY CORD, 400 CM
Model Number UH801
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported:during hysteroscopic transcervical resection of the endometrium, the patient developed convulsions when the foot pedal was pressed to activate resection.After confirming the anesthesia depth, the patient still responded when the foot pedal was pressed again, with reflex muscle contraction triggered by the pedal.The surgery was suspended, and another set of resection equipment, instruments, endoscope and electrode were replaced.A current leakage is suspected, and the patient suffered a mild electric shock.No skin burns (such as redness, blisters, eschar, etc.) were reported postoperatively, but muscle pain masked by the postoperative analgesia pump cannot be excluded.Due to the reported electric shock, this case is deemed reportable.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id:(b)(4).

Brand Name
BIPOLAR HIGH FREQUENCY CORD, 400 CM
Common Device Name
BIPOLAR HIGH FREQUENCY CORD, 400 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key24613781
Report Number2020550-2026-00577
Device Sequence Number9841712
Product Code GEI
UDI-Device Identifier04048551388778
UDI-Public04048551388778
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/16/2026
Report Date (Section F) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUH801
Device Catalogue NumberUH801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/09/2026
Event Location Hospital
Date Report to Manufacturer03/16/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/16/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown